Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Hi all

First post on this forum (although I have read it for quite a while). I have suffered from moderate to severe back acne for a number of years. I am now 20 and have been prescribed a number of treatments including doxycycline, oxytetracycline, lymecycline. For a period the dermatologist thought it could be fungal/yeast based foliculitus and I was prescribed Nizoral anti-dandruff shampoo to shower with and also oral anti-fungals. My current prescription is 4 months of 408mg lymeccyline once a day along with topical Isotrex gel. Although the treatment is working to some degree I am concenred about the effect antibiotics are having on my body long term, I have developed a rash which my doctor has prescribed steroid cream for but have a feeling it could be a yeast infection. I also have a considerable degree of anxiety, and the medication seems to heighten this (I.e. Constantly googling side effects etc.) 

I would appreciate if anyone who has had a similar experience could share it as I feel I am at my wits end. My skin really gets me down and I feel although I have exhausted all options.

Edited by Ross1996
Spelling mistake

Share this post


Link to post
Share on other sites

I was on various antibiotics for for about 2 years and believe they are perfectly safe to use apart from the fact your body will eventually become resistant to them meaning they may be less effective if at all if you were ever to need them later in life for something else. Antibiotics aren't really the long term solution you are after as they will stop working eventually but can provide short term relief. I would suggest taking some probiotics whilst taking antibiotics.

Share this post


Link to post
Share on other sites

Probiotics are a must, especially with long term antibiotics course. Ross1996 can you tell how long you were on other antibiotics? If combined it's more than 1 year I would honestly don't take lymecycline, unless you are takin it already. 

Share this post


Link to post
Share on other sites

I was on Tetracylcine for a really long time maybe 1.5-2 years and when they stopped working my doctor prescribed Doxycycline.

The doxy didn't really have any effect on it and to be honest I wish I'd never taken any antibiotics for it. They did have great results for maybe a couple of months but I think my acne perhaps came back worse - this could well be my imagination as they worked great for a bit. 

I didn't try taking probiotics with them though so may be worth a go. But I definitely don't have them down as a long term solution I'm afraid.

As for the yeast infection I did get some from my antibiotics and a bit after I stopped taking them. I also got some rash like acne on my forehead towards the end of taking them and still get that from time to time - I can't guarantee that this was from my antibiotics though and whenever I have suggested this to a doctor they have said it's not possible - they also said that antibiotics would probably get rid of the acne though which definitely didn't happen.

Something I tried that seemed to help with any similar rashes was taking cold showers. I never got especially bad body acne but when I started this I rarely got any spots on my back.

Share this post


Link to post
Share on other sites

I tried minocycline once and had a hives reaction to it, but that's not the reason why I won't take antibiotics.

Systemic antibiotics are serious, folks.  You really only want to take them short term.  Long term, you simply have to get on a topical regimen.  Dan's regimen is pretty good but honestly, if you can control with washes alone that's even better.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×